MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM TI; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202618
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during surgery, the dr.Hammered up more than half of the "twinfix ultra titanium anchor", then he turned it and the handle was rolled.However, it was noticed the anchor did not enter its entirety in the bone.In consequence, the dr.Proceeded to remove the anchor.The procedure was successfully completed without significant delay by placing another anchor of the same reference.No patient injuries or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h6: the reported 5.5mm ultra twinfix with needles, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, ¿during a rotator cuff repair, the dr.Hammered up more than half of the "twinfix ultra titanium anchor", then he turned it and the handle was rolled.However, it was noticed the anchor did not enter its entirety in the bone.Per the device instructions for use this method (pounding) of insertion is not recommended.The preferred method of insertion is ¿while supporting the insertion site, rotate the anchor clockwise into the insertion site with the insertion device using a two-finger ao technique¿.In hard bone, it may be necessary to create a pilot hole, using a drill or awl.The instruction for use outlines additional precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The reported 72202618 tf ultra 2 ubraid and ndls 5.5mm, used in treatment, returned for evaluation.From the information provided, ¿during a rotator cuff repair, the dr.Hammered up more than half of the "twinfix ultra titanium anchor", then he turned it and the handle was rolled¿.Visual assessment showed anchor in good condition.The sutures remained on device.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: improper use of device.The instruction for use states (10600678): ¿incomplete anchor insertion may result in poor anchor performance¿.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM TI
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10140264
Report Number1219602-2020-00883
Device Sequence Number2101577
Product Code MBI
UDI-Device Identifier03596010656131
UDI-Public03596010656131
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2024
Device Model Number72202618
Device Catalogue Number72202618
Device Lot Number2038307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 05/19/2020
Supplement Date Received by Manufacturer07/20/2020
10/02/2020
Initial Report FDA Received Date06/10/2020
Supplement Report FDA Received Date07/21/2020
10/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;